Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 11, 2021, 3:00 PM CDT for St. Mary Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 3:00 PM CDT (20:00 UTC)
- Expired
- Aug 11, 2021, 3:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Lake Charles, LA
- Hail
- 0.00 in
- Wind
- 30
County St. Mary Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3222 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WWUS84 KLCH 112000
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
300 PM CDT Wed Aug 11 2021
LAZ045-053>055-112045-
Lower St. Martin LA-Iberia LA-Upper St. Martin LA-St. Mary LA-
300 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northeastern Iberia,
northwestern St. Mary and southeastern St. Martin Parishes through
345 PM CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Charenton, or 9 miles northeast of Franklin, moving
northwest at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Franklin, Jeanerette, Baldwin, Ellerslie, Sorrel, Cote Blanche
Island, Glencoe, Charenton, Pierre Part and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2962 9147 2969 9163 2975 9161 2975 9158
2976 9159 2976 9167 2974 9171 2976 9177
2976 9173 2977 9176 3000 9166 3024 9150
3010 9147 3010 9139 3006 9137 3003 9124
3004 9123 2999 9126 2986 9120
TIME...MOT...LOC 2000Z 122DEG 13KT 2988 9139
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
WarthenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 1:02 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 11, 1:02 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 102 PM CDT Wed Aug 11 2021 .DISCUSSION... For 18z TAF issuance. && .AVIATION... At this time, forecast soundings/time-height sections indicate VFR conditions will generally prevail through the period...main exceptions will be within thunderstorm activity which remains possible, especially lower Acadiana, through the afternoon hours. Per the usual, convection will die off towards sunset with loss of heating. Some lower clouds will be possible overnight, but not expected enough coverage to warrant ceilings. Likewise any terminals which receives rain this afternoon could see brief restrictions to visibility around sunrise. Winds will remain light with high pressure ridging over the area. 25 && .PREV DISCUSSION... /issued 1100 AM CDT Wed Aug 11 2021/ DISCUSSION... Latest radar trends indicate scattered convection over the adjacent Gulf waters, mainly off the s-cntl LA coast, but better coverage is noted farther upstream off the sern LA/srn MS coasts in connection with an approaching erly wave. As weak lift pushes over the area through the afternoon, along with likely sea breeze development, expect to see additional coverage of showers/storms develop, although with the 12z KLCH sounding coming in a little drier than previous days', coverage may be a little tempered. Other big question mark for the day is the heat. Obs over the last few hours have shown temps/dewpoints fairly on point with inherited grids which lead to max temps in the mid 90s inland (perhaps a few spots touching the upper 90s during max heating) with lower 90s srn 1/2. Apparent temps for the bulk of the forecast area top out at or just below heat advisory criteria of 108F - main area of concern is again the nern zones (primarily Avoyelles Parish) where apparent temps reach 110F for an hour or so. 25 PREV DISCUSSION... /issued 620 AM CDT Wed Aug 11 2021/ AVIATION... Isolated showers over the gulf are moving onshore into southeast Texas and southern Louisiana. These storms will continue to fall apart through the late morning hours before getting support by daytime heating with showers and thunderstorms during the afternoon hours down along the I-10 corridor. Storms ending towards sunset. PREV DISCUSSION... /issued 259 AM CDT Wed Aug 11 2021/ DISCUSSION... A few showers seen on radar in the coastal waters this morning. This activity will continue, and move near the coastal sections of southwest Louisiana by sunrise. Activity will increase in coverage later this afternoon, with the best coverage in Louisiana, and less coverage in Texas. No severe storms expected, but you will see some lightning and gusty winds in the stronger storms. This pattern continues for much of the next 7 days, with daily showers and thunderstorms, starting in the coastal waters early in the morning, and working their way inland through the morning, moving north of the I-10 corridor by midday, before dissipating by early evening. High temperatures will be near normal, in the low to mid 90s. Max heat indices in the afternoon will be in the 102-107 F range, just below heat advisory criteria. Be sure to minimize how much time you are in the heat, take plenty of breaks, drink plenty of water. As for the tropics, Tropical Storm Fred could be in the eastern Gulf of Mexico this weekend, but poses no threat to our region. && .PRELIMINARY POINT TEMPS/POPS... AEX 97 75 96 75 / 20 10 30 0 LCH 93 76 93 77 / 50 10 50 10 LFT 94 76 94 76 / 50 10 50 10 BPT 94 77 93 76 / 20 10 40 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 11, 2:55 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 255 PM CDT Wed Aug 11 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-122000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 255 PM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms are expected for the remainder of the afternoon. No severe weather is expected...however gusty winds, brief heavy rainfall and frequent cloud-to-ground lightning will be possible with some of the storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms are expected each day. No severe weather is expected...however gusty winds, brief heavy rainfall and frequent cloud-to-ground lightning will be possible with some of the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-122000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 255 PM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Expect scattered showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Expect scattered showers and thunderstorms each day. Locally higher winds and seas along with cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
In the hours before
Special weather statement, Aug 11, 12:45 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1245 PM CDT Wed Aug 11 2021
LAZ044-045-052-053-111830-
Iberia LA-Lafayette LA-Vermilion LA-Upper St. Martin LA-
1245 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northwestern Iberia,
southeastern Lafayette, northeastern Vermilion and west central St.
Martin Parishes through 130 PM CDT...
At 1245 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Iberia, moving northwest at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Iberia, Abbeville, St. Martinville, Avery Island, Broussard,
Youngsville, Erath, Delcambre, Cade, Lydia, Acadiana Regional
Airport, Jefferson Island, Coteau and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2984 9193 2985 9194 2993 9209 2999 9215
3007 9219 3017 9185 2995 9169 2987 9179
2984 9191 2985 9192 2984 9192
TIME...MOT...LOC 1745Z 146DEG 4KT 2996 9187
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WarthenSpecial weather statement, Aug 11, 1:54 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
154 PM CDT Wed Aug 11 2021
LAZ030-031-042-111945-
Jefferson Davis LA-Allen LA-Beauregard LA-
154 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northwestern
Jefferson Davis, southeastern Beauregard and southwestern Allen
Parishes through 245 PM CDT...
At 154 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reeves, moving north at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Reeves, Leblanc and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3040 9295 3044 9314 3069 9318 3060 9284
TIME...MOT...LOC 1854Z 193DEG 7KT 3049 9301
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WarthenSpecial weather statement, Aug 11, 2:36 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
236 PM CDT Wed Aug 11 2021
LAZ027-030-112000-
Beauregard LA-Vernon LA-
236 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northeastern
Beauregard and south central Vernon Parishes through 300 PM CDT...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tulla, or 9 miles southeast of De Ridder, moving north at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Ridder, Rosepine, Tulla and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3070 9308 3070 9324 3077 9328 3093 9330
3093 9302 3078 9304
TIME...MOT...LOC 1936Z 179DEG 9KT 3078 9316
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WarthenSpecial weather statement, Aug 11, 3:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
300 PM CDT Wed Aug 11 2021
LAZ045-053>055-112045-
Lower St. Martin LA-Iberia LA-Upper St. Martin LA-St. Mary LA-
300 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northeastern Iberia,
northwestern St. Mary and southeastern St. Martin Parishes through
345 PM CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Charenton, or 9 miles northeast of Franklin, moving
northwest at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Franklin, Jeanerette, Baldwin, Ellerslie, Sorrel, Cote Blanche
Island, Glencoe, Charenton, Pierre Part and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2962 9147 2969 9163 2975 9161 2975 9158
2976 9159 2976 9167 2974 9171 2976 9177
2976 9173 2977 9176 3000 9166 3024 9150
3010 9147 3010 9139 3006 9137 3003 9124
3004 9123 2999 9126 2986 9120
TIME...MOT...LOC 2000Z 122DEG 13KT 2988 9139
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:45 PM CDT | Special Weather Statement | LCH | Lafayette | 45 min |
| Aug 11, 1:54 PM CDT | Special Weather Statement | LCH | Allen | 51 min |
| Aug 11, 2:36 PM CDT | Special Weather Statement | LCH | Beauregard | 24 min |
| Aug 11, 3:22 PM CDT | Special Weather Statement | LCH | Saint Landry | 23 min |
| Aug 11, 3:44 PM CDT | Special Weather Statement | LCH | Saint Martin | 31 min |
| Aug 11, 4:17 PM CDT | Special Weather Statement | LCH | Saint Martin, St. Mary | 28 min |
| Aug 11, 4:44 PM CDT | Special Weather Statement | LCH | Lafayette | 31 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.